Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 85, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 14, 2005, 3:41 PM EDT for Saratoga County, New York. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2005, 3:41 PM EDT (19:41 UTC)
- Expired
- Jul 14, 2005, 4:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Saratoga County, NY
The radar
The Albany radar (KENX), 63 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:10 PM EDT | TSTM WND DMG | Greenfield Center, NY | MANY TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 141941 SVRALY NYC091-142045- /O.NEW.KALY.SV.W.0085.050714T1941Z-050714T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 341 PM EDT THU JUL 14 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SARATOGA COUNTY IN EAST CENTRAL NEW YORK * UNTIL 445 PM EDT * AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF ROCK CITY FALLS...OR ABOUT 7 MILES NORTHWEST OF SARATOGA SPRINGS...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCK CITY FALLS BY 400 PM EDT MILTON BY 440 PM EDT SARATOGA SPRINGS AND 6 MILES NORTHEAST OF BALLSTON SPA BY 445 PM EDT LAT...LON 4326 7387 4313 7404 4289 7379 4308 7353 $$ TAW
1 follow-up statement
000
WWUS51 KALY 142033
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
432 PM EDT THU JUL 14 2005
NYC091-142045-
/O.CON.KALY.SV.W.0085.000000T0000Z-050714T2045Z/
SARATOGA NY-
432 PM EDT THU JUL 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR
SOUTHERN AND CENTRAL SARATOGA COUNTY...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MANNINGS COVE...OR
ABOUT 5 MILES SOUTHEAST OF SARATOGA SPRINGS...MOVING SOUTHEAST AT 10
MPH.
TREES AND POWER LINES WERE REPORTED DOWN IN GREENFIELD AT 410 PM EDT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SNAKE HILL...DEANS CORNERS AND MALTA BY 440 PM EDT
WAYVILLE...KETCHUMS CORNERS...MYERS CORNERS AND THE SARATOGA
BATTLEFIELD BY 445 PM EDT
LAT...LON 4313 7376 4300 7393 4290 7380 4291 7367
4307 7358
$$
TAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:40 AM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 14, 10:40 AM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 1040 AM EDT THU JUL 14 2005 .SHORT TERM (REST OF TODAY)... REALLY QUICK UPDATE WITH SVR WEATHER ONGOING OVER THE SOUTHERN ADIRONDACKS AT THIS TIME DUE TO A 500 MB SHORTWAVE AND SFC TROUGH. MAGLENTA DEVELOPED LOCAL SEVERE INDEX YIELDS MINOR SEVERE EVENT TODAY WITH SBCAPE VALUES OF ABOUT 1000 J/KG AND EHI VALUE OF 0.5. BELIEVE BEST THREAT OF SEVERE WILL BE NORTH OF INTERSTATE 90. THE BEST BULK SHEAR VALUES 0-6 KM ARE ACROSS EXTREME NORTHERN NY (30-40 KNOTS) FOR THIS PM AND AFTERNOON. THE WIND FIELDS LOOK POOR FOR WIDESPREAD SEVERE (MAX WIND OFF SOUNDING ONLY ABOUT 25 KTS IN TROP). COLD FRONT WILL PROVIDE LOW-LEVEL CONVERGENCE LATER TODAY...SO WILL KEEP THUNDERSTORMS IN FOR LATE TODAY/EARLY PM. CANT DISAGREE WITH SPC DAY 1 ANALYSIS AT THIS TIME EITHER. VIL OF THE DAY ABOUT 56 KG/M2. MORNING WORDING WILL BE REMOVED IN ZONES ALSO. && .PREVIOUS DISCUSSION... (ISSUED 232 AM EDT THU JUL 14 2005) SYNOPSIS...A CDFNT ACROSS S ONTARIO FM JUST N OF LK ONTARIO TO THE OTTAWA VALLEY WILL SAG SLOWLY AND SLIGHTLY SOUTH TODAY. WEAK HIGH PRESSURE MOVES ACROSS SOUTHERN ONTARIO AND QUEBEC FRIDAY AND FRIDAY NIGHT NIGHT WASHING OUT FOR THE WEEKEND. MEANWHILE TROPICAL MOISTURE WITH REMNANTS OF DENNIS REMAIN ON OUR DOORSTEP ACROSS MIDWEST AND MID ATLANTIC STATES INTO SUNDAY...WHEN IT IS FINALLY SHOVED OFF THE COAST. FOR THE NEXT 8 DAYS THICKNESS VALUES REMAIN ABOVE 570 AND OFTEN ABOUT 576. MDLS ARE IN AGREEMENT WITH GENERAL FRONTAL/THERMAL AND PRESSURE SYSTEM MOVEMENT...GFS/NAM DIVERGE IN MAJOR WAYS ACRS FCA IN RH FIELDS BYND TNGT. SHORT TERM (TODAY THROUGH SATURDAY)...RATHER COMPLEX SYSTEM OF BOUNDARYS ABOUT THE REGION ATTM ACTING TO FOCUS CONVECTION TO OUR WEST AND NORTHWEST. CDFNT BCMG WMFNT ALONG LN FM NR YQB-YUL-YOW TO SFC LOW IN UPPER OTTAWA VALLEY. CDFNT FM CANADIAN SIDE OF ST LAWRENCE VLY TO LK ONTARIO BACK INTO MICHIGAN. MEANWHILE REMNANTS OF DENNIS REMAIN PARKED IN OHIO VLY AND CENTERED NR CINCINNATI. TWO CONVECTIVE CLUSTERS PARTICULARLY ACTIVE...ONE OVER LK ONTARIO THE OTHERS FM OTTAWA VY TO ST LAWRENCE VLY. MEANWHILE FURTHER EAST OLD BACKDOOR CDFNT IS STALLED OUT FM WEST ADIRONDACKS TO NR ELM TO UNV. EAST OF IT HAVE SURFACE RIDGE POKING INTO MUCH OF FCA AND MARINE LAYER. MOST AREAS IN FCA CLEAR BUT LOW LEVEL STRATUS AND FOG FORMING IN PLACES. NEXT FEW HRS MAIN CONCERN IS EVOLUTION OF CONVECTIVE COMPLEX TO NW. HWVR LATE HOUR AND DIM CAPES AND MINIMAL DYNAMICS SHOULD KEEP IT BLW SEVERE. BY MORNING BESIDES THE STRAY OUTFLOW BOUNDARYS WE SHOULD HAVE THE MAIN CDFNT FM OTTAWA VALLEY TO N SHORES OF E GREAT LAKES WHERE IT WILL LINGER MUCH OF THE DAY...AND THE PREFRONTAL TROF (OLD BACKDOOR) IN CRNTL NY. THE DEEPENING QUEBEC 500 HPA TROF AND THE BUILDING MID LEVEL HIGH OVER THE UPPER GRTLKS AND A WEAK SHRT WV WILL DRIVE THESE BOUNDARYS INTO THE FCA WITH AREAS OF SHRA AND TSRA BCMG MORE ORGANIZED DURING THE AFTN. SHOULD RESULT IN ISOLD SVR...AS PER SPS DISC. TONIGHT INTO FRIDAY LACKING THERMAL SUPPORT THEY WILL DISSIPATE. WHILE THERE IS LITTLE DIFFERENCE IN THE GFS OR NAMS 500 HPA BUILDING RIDGE FM GRTLKS TO MID ATLC FRI AND FRI NT...THE NAM/GEM/UKMET DRYS AMAS OUT HOLDING TROPICAL MOISTURE/DENNIS REMAINS TO OUR SOUTH...AND SUGGEST MUCH LESS CLOUDINESS FRI INTO SAT NT THAN GFS. GFS 500 HPA RIDGE ISNT AS STRONG AND BREAKS DOWN SOONER FRI NT. SO THE MJR FCST ISSUE WILL BE AMOUNT OF CLDS/SUN AND THREAT LVL FOR -SHRA/TSRA FRI/SAT. AT THIS POINT THE GFS IS THE ODD MAN OUT...AND GIVEN THAT THE REMAINS OF DENNIS HAVE SEEN CONTENT TO SIT NEAR CINCINNATI...THERES NO DYNAMIC REASON TO SUGGEST THEY WILL SUDDENLY SURGE EAST FRIDAY OR SATURDAY. FORECAST WILL BE THE NAM/GEM SOLUTION FRI AND SAT IN TERMS OF CLOUDS. LATE SAT NT AND BEYOND THEY ARE IN AGREEMENT WITH THE TROPICAL MOISTURE MORE CLOUDS AND A CHC OF TSRA SAT NT AND SUN. LONG TERM (SUNDAY THROUGH WEDNESDAY)...BY SUNDAY ALL MODELS BRING TROPICAL MOISTURE BACK INTO REGION WITH HUMID CONDITIONS. MEANWHILE BY SUNDAY NIGHT MID LEVEL RIDGE BUILDS ALL ALONG THE EASTERN SEABOARD. 1000-500 DM THICKNESS VALUES EXCEED 576 OVER MUCH OF E USA. SHOULD BE A HOT AND HUMID MONDAY. WEEK STARTS WITH BERMUDA HIGH FIRMLY ACROSS MUCH OF E USA AT ALL LEVELS WITH HEAT AND HUMIDITY AND SCT MAINLY AFTN AND EVENING TSRA. BY MID AND LATE IN THE WEEK 500 HPA FLOW BECOMES MORE ZONAL ACROSS N TIER OF USA...AN MAYBE A WEAK CDFNT WL BRING SOME LOWER RH/HUMIDITY. BUT OTHERWISE ITS JULY...WARM TO HOT...HUMID...SCATTERED AFTN AND EVNG TSRA INTO THE NEXT WEEK. SURE BEATS FEBRUARY. NO FURTHER CHANGES MADE BEYOND DAY 4. AVIATION...WIDESPREAD MVFR WITH A FEW AREAS OF IFR DUE TO MIST...FOG...AND LOW CEILINGS MAY BE EXPECTED IN THE PREDAWN HOURS. VISIBILITY WILL IMPROVE TO 5 MILES OR MORE BUT A BROKEN CLOUD BASE OF 2500 TO 3000 FT MSL WILL RESULT IN WIDESPREAD MVFR CONDITIONS OVER THE REGION WITH SOME IFR OVER MOUNTAIN REGIONS FROM THE CATSKILLS NORTH. THE CLOUDS WILL BECOME SCATTERED SOUTH OF ALBANY RESULTING IN MOSTLY VFR CONDITIONS OVER THE MID HUDSON REGION OF NEW YORK AND ADJACENT CONNECTICUT. WINDS WILL GENERALLY BE SOUTHERLY 4 TO 8 KNOTS. MVFR TO IFR MAY BE EXPECTED IN SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. HYDROLOGY...MAJOR RIVERS SUCH AS THE HUDSON...MOHAWK...AND HOUSATONIC WILL REMAIN AT LOW FLOWS. LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING WILL RESULT IN SHARP RISES TO NEAR BANKFULL ON SMALL STREAMS IN THE IMMEDIATE AREA AND SOME FLOODING OF POORLY DRAINED SECTIONS OF ROADS AND PARKING AREAS. THE RAINS WILL HAVE ONLY A SLIGHT EFFECT ON THE LARGER RIVERS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM UPDATE...WASULA
Hazardous weather outlook, Jul 14, 3:34 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 334 PM EDT THU JUL 14 2005 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 151100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN SCHENECTADY NY- EASTERN WINDHAM VT-HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA- NORTHERN FULTON NY-NORTHERN HERKIMER NY-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN GREENE NY- WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-WESTERN WINDHAM VT- 334 PM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST EASTERN NEW YORK...NORTH OF KINGSTON AS WELL AS EXTREME SOUTHERN VERMONT AND WESTERN MASSACHUSETTS. .DAY ONE... A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT. SLOW MOVING THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE WATCH AREA AND THESE COULD PRODUCE TORRENTIAL DOWNPOURS AND THE POSSIBILITY OF LOCALIZED FLASH FLOODING. PLEASE REFER TO OUR FLASH FLOOD WATCH STATEMENT FOR FURTHER DETAILS. THERE IS THE CHANCE THAT A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LIMITS...PRODUCING WIND GUSTS TO 60 MPH AS WELL AS LARGE HAIL TO AN INCH IN DIAMETER. THUNDERSTORMS THAT DO FORM...WILL ONLY SLOWLY MOVE WEST TO EAST AT 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING NEW YORK COUNTIES...HERKIMER..HAMILTON...MONTGOMERY...FULTON...WARREN...SARATO GA...WASHINGTON...SCHOHARIE...ALBANY...RENSSELAER...GREENE AND COLUMBIA. IN MASSACHUSETTS...SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR BERKSHIRE COUNTY. IN SOUTHERN VERMONT...SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR WINDHAM AND BENNINGTON COUNTIES. CTZ001-013-NYZ063>066-151100- EASTERN DUTCHESS NY-EASTERN ULSTER NY-NORTHERN LITCHFIELD CT- SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-WESTERN ULSTER NY- 334 PM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK...FROM KINGSTON SOUTH...AS WELL AS ADJACENT WESTERN NEW ENGLAND. .DAY ONE...THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THROUGH EARLY EVENING. SOME OF THESE STORMS THAT DO DEVELOP COULD REACH SEVERE LIMITS...INCLUDING WINDS GUSTING TO 60 MPH...AS WELL AS LARGE HAIL TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MIGHT BE NEEDED BY THIS EVENING.
In the hours before
Special weather statement, Jul 14, 12:54 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1254 PM EDT THU JUL 14 2005 NYZ038-141800- ...A STRONG THUNDERSTORM IN EXTREME SOUTHWESTERN HERKIMER COUNTY... AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CEDARVILLE...OR ABOUT 7 MILES SOUTHWEST OF ILION...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF ILION BY 100 PM EDT 7 MILES SOUTH OF MOHAWK BY 110 PM EDT JORDANVILLE BY 125 PM EDT RAINFALL RATES MAY APPROACH AN INCH AN HOUR FROM THIS THUNDERSTORM. TAW
Special weather statement, Jul 14, 1:33 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 133 PM EDT THU JUL 14 2005 NYZ084-VTZ013-014-141830- ...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS BENNINGTON AND SOUTHERN WASHINGTON COUNTIES INTO WINDHAM COUNTY... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF DORSET TO 6 MILES SOUTH OF SALEM TO GREENWICH...OR ALONG A LINE EXTENDING FROM DANBY TO 6 MILES SOUTH OF SALEM TO 12 MILES SOUTHWEST OF SALEM...AND MOVING SOUTHEAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... MANCHESTER CENTER AND MANCHESTER BY 145 PM EDT CAMBRIDGE BY 150 PM EDT ARLINGTON BY 155 PM EDT LONDONDERRY BY 200 PM EDT HIDDEN VALLEY AND SHAFTSBURY BY 205 PM EDT STRATTON BY 225 PM EDT RAINFALL RATES MAY APPROACH AN INCH AN HOUR FROM THIS LINE. TAW
Special weather statement, Jul 14, 1:52 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 152 PM EDT THU JUL 14 2005 NYZ033-042-141845- ...A LINE OF STRONG THUNDERSTORMS IN SOUTHERN HAMILTON COUNTY MOVING INTO WARREN COUNTY... AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF JOHNSBURG TO 20 MILES WEST OF LAKE PLEASANT...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF SPECULATOR TO 17 MILES EAST OF HINCKLEY...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... MOFFITT BEACH CAMPGROUND BY 210 PM EDT JOHNSBURG AND LAKE PLEASANT BY 220 PM EDT CHESTERTOWN AND WELLS BY 245 PM EDT. RAINFALL RATES MAY APPROACH A HALF INCH AN HOUR.
Special weather statement, Jul 14, 2:12 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 212 PM EDT THU JUL 14 2005 VTZ013>015-141915- ...STRONG THUNDERSTORMS IN BENNINGTON AND WINDHAM COUNTIES... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LONDONDERRY TO SHAFTSBURY...OR ALONG A LINE EXTENDING FROM LONDONDERRY TO ARLINGTON...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... STRATTON BY 230 PM EDT WEST WARDSBORO BY 240 PM EDT TOWNSHEND AND SAXTONS RIVER BY 305 PM EDT BELLOWS FALLS BY 310 PM EDT NEWFANE AND WESTMINSTER BY 315 PM EDT. RAINFALL RATES MAY APPROACH AN INCH AN HOUR. THERE MAY BE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 14, 2:24 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 224 PM EDT THU JUL 14 2005 NYZ058-059-141930- ...A STRONG THUNDERSTORM IN GREENE COUNTY... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR WINDHAM...OR ABOUT OVER HUNTER...AND MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... BROOKSBURG AT 230 PM EDT WINDHAM BY 240 PM EDT EAST JEWETT AT 300 PM EDT THIS IS A SLOW MOVING THUNDERSTORM. RAINFALL RATES MAY APPROACH ONE AND A HALF INCHES IN LESS THAN HOUR...CAUSING PONDING ON ROADWAYS AND RAPID RISES ON STREAMS. TAW
Special weather statement, Jul 14, 2:54 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 254 PM EDT THU JUL 14 2005 NYZ032-033-038-082-142000- ...STRONG THUNDERSTORMS IN CENTRAL AND SOUTHERN HERKIMER COUNTIES MOVING INTO SOUTHWESTERN HAMILTON AND NORTHWESTERN FULTON COUNTIES... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR OHIO...OR ABOUT 10 MILES EAST OF HINCKLEY...AND MOVING SLOWLY SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... STRATFORD BY 350 PM EDT 8 MILES NORTHWEST OF CAROGA LAKE BY 400 PM EDT RAINFALL RATES MAY APPROACH AN INCH AN HOUR. THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TAW
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:24 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 76 min |
| Jul 14, 12:07 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 60 min |
| Jul 14, 3:08 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 67 min |
| Jul 14, 3:36 PM EDT | Flash Flood Warning | ALY | Fulton, Herkimer | 3 hr |
| Jul 14, 4:13 PM EDT | Flash Flood Warning | ALY | Saratoga | 4 hr |
| Jul 14, 4:14 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 49 min |
| Jul 14, 4:17 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 58 min |
| Jul 14, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 58 min |
| Jul 14, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 70 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.